I have been HIV positive for 29 years and AIDS for 23. All is going pretty good ; just to be here, but my stomach bloating is unbearable and I think it is leading to other problems. I take Selzentry, viramune and isentress anthing I can do for relief from this problem?
Assessment for lactose or gluten intolerance, infections including H pylori, gall bladder or pancreatic dysfunction, other forms of malabsorption-all may be worth considering. Working on type of food intake (such as carbonated beverages) with dietician may provide some relief. Anti-gas meds such as simethicone are of variable modest benefit. For some patients macrobiotic diet or at least active culture yogurt on a regular basis may help. Your particular HIV regimen usually compares well to other regimens regarding gut side effects so I cannot with any confidence endorse a switch to another regimen that would likely help matters. KH